MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC MED REL MEDTRONIC PUERTO RICO ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37601
Medical Device Problem Codes Overheating of Device (1437); Battery Problem (2885); Electromagnetic Compatibility Problem (2927)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that speech therapy used a "stimulating device" on the patient's throat and the patient felt the implantable neurostimulator (ins) inside their left chest got very hot/warm.They went to the emergency room.The etiology was indicated as possibly related with the device or therapy and probably related to the implant procedure.The patient's spouse used a home controller to check the battery level, which they misinterpreted rstn amp setting "1.70" as a loss in battery life.On (b)(6) 2024, the battery was at 2.74, with an expected rate of decline 0.06 lower than their visit on (b)(6) 2024.The device was reprogrammed with no increased temperature to the ins.Flagged charge when ins is depleted to send to manufacturer for examination.
 
Event or Problem Description
Additional information was received reporting the issue was resolved.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
The etiology was updated to state it was not related to the device/therapy, and possibly related to the implant procedure.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received: it was reported that the patient felt the device was warm but when interrogated showed no temperature increase.The issue was still stated as "probable" in relation to the implant procedure, but the etiology of the event was also stated to be from an unknown external throat stimulating device used by an independent contractor, which is not related to the implant.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the etiology was not related to the device/therapy and not related to the implant procedure.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received updating the etiology as having a possible relationship with the device or therapy.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20080488
Report Number3004209178-2024-17461
Device Sequence Number7652482
Product Code MHY
UDI-Device Identifier00643169864191
UDI-Public00643169864191
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2019
Device Model Number37601
Device Catalogue Number37601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/21/2024
11/24/2024
12/19/2024
01/17/2025
02/28/2025
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date09/30/2024
12/11/2024
01/02/2025
01/27/2025
03/11/2025
Date Device Manufactured05/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexMale
Patient Weight79 KG